A 48-year-old female asked:
developed recent occasional nocturnal seizures, due likely to brain trauma from accident 6 yrs ago - please recommend low side-effect meds 2 consider.
2 doctor answers • 6 doctors weighed in
Specializes in Thoracic Surgery
Check with doc : There is no such thing as low side effect for your situation your best reult will be to see aneurologist and give you medications which will not aggravate or make your situation worse.
4892 viewsAnswered >2 years ago
Hospital-based practice 46 years experience
Seizures : Seizures that occur after trauma should be evaluated by a neurologist. Medications that can be used are dilantin, keppra, (levetiracetam) depakote, phenobarbital, tegretol etc. Safest may be keppra, (levetiracetam) with less side effects compared to others. Your neurologist would be able to prescribe the best suitable medication after full eval.
4892 viewsReviewed >2 years ago
Last updated Dec 30, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.